# SDR 2012FA0000046

- Difficulty date: January 13, 2012
- Submitted: January 20, 2012
- Operation: General aviation
- Aircraft: N3732F
- Make and model: Beech 77
- Aircraft serial: WA154
- System (JASC): 5344 · Fuselage, Door Hinge
- Part: Hinge Fitting
- Condition: Cracked
- Location: Crew Door
- Part time: 5,176 hours
- Component: Door
- Component part number: 1084300101
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL, DISCOVERED A WELDED REPAIR TO A CRACK ON THE PILOT-SIDE DOOR ON THE INNER SKIN BELOW THE RIVETS THAT FASTEN THE LOWER HINGE TO THE DOOR.  WHILE THIS DOOR IS SERVICEABLE, THE SAME CRACK EXISTED ON ANOTHER ACFT SERVICED EARLIER.  THE CRACK WAS APPROX 3-4" LONG AND THE PREVIOUS MECHANIC HAD TRIED TO (UNSUCCESSFULLY) DRILL-STOP IT.  IT IS UNCLEAR HOW FAR THE CRACK EXTENDED.  THIS CRACK DID NOT EXIST ON THE CO-PILOT DOOR ON EITHER AIRPLANE, LIKELY DUE TO HEAVIER WEAR ON THE PILOT SIDE.  PROBABLE CAUSE IS LIKELY BOTH THE OPERATOR USING EXCESSIVE FORCE AND INADEQUATE REINFORCEMENT FOR THE DOOR HINGE.  A REPAIR CAN LIKELY BE MADE WITH MULTIPLE METHODS IAW AC 43.13-1B, CHAP 4, SEC 4.  RECOMMEND THAT THE AFFECTED AREA OF THE DOOR BE INSPECTED EVERY 100 HRS OR DURING ANNUAL, WHICHEVER COMES FIRST.  UNCLEAR AT THIS TIME IF DRILL-STOPPING DURING THE EARLY DEVELOPMENT OF A CRACK WILL BE SUCCESSFUL.
